Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 1, 1995, 10:50 PM EDT for Bland County, Giles County, Virginia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1995, 10:50 PM EDT (02:50 UTC)
- Expired
- Jun 2, 1995, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Bland County, VA, Giles County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 020253 FFWRNK VAC021-071-020700- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1050 PM EDT THU JUN 1 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM EDT FOR THE FOLLOWING COUNTYS... IN SOUTHWEST VIRGINIA ...BLAND COUNTY...GILES COUNTY SHOWERS AND THUNDERSTORMS HAVE PRODUCE VERY HEAVY RAIN ACROSS PARTS OF GILES AND BLAND COUNTIES DURING THE EVENING HOURS. THIS HAS RESULTED IN SMALLS STREAMS RISING RAPIDLY AND APPROACHING BANKFULL. WITH MORE SHOWERAND THUNDERSTORMS LIKELY DURING THE NIGHT...SOME SMALL STREAMS WILL LIKELY OVERFLOW THEIR BANKS ONTO LOW LYING AREAS NEIGHBORING THEM... AND POSSIBLY ONTO ROADWAYS ALONG THEM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALON|G STREAMS OR CREEKS DURING THREATENING RAINS. NOGUEIRA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 8:20 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 8:20 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 820 PM EDT THU JUN 1 1995 RECOMMENDATIONS... WBC...AGREE PER COORD CALL. FOR FRI WUD HEDGE SOME ON STRAIGHT PRTLY SUNNY. PERHAPS BECOMING PTLY SUNNY. CRW AND RDU...FCST LUKS GUD...BUT WUD LIKE TO SEE A MNTION OF SKY CONDTIONS FOR FRI. SOME SUN CRTNLY POSS AS WARM AIR MIXES DOWN... AS WAS THE CASE IN WARM AIR SOUTH AND WEST OF CWA TDY. DISCUSSION... 88D INDCTS TWO AREAS OF RW/TRW. ONE RUNNING UP MOSLTY WEST OF CWA AND THE OTHER STRUGGLING TO WRK NWD OUT OF NC SRN/CNTRL PDMONT. WITH THIS IN MIND AGREE WITH WBC PHONE COORD THAT SHOWERS RATHER THAN RAIN IS BEST FOR REST OF EVENT NOW THAT OVRRUNNING EVENT IS OVR. DON/T THINK THAT TRW IS MUCH OF A PROBLEM OVR NRV..ALLEGHANY HILANDS ..AND MUCH OF VA PDMONT...BUT A CUPLE THAT DEV IN MUGGY AIR TO SOUTH AND WEST MAY SURVIVE LATER TONIGHT. IF WARM AIR MAKES IT THROUGH CWA FRI (AND I THINK IT SHLD)...FEEL THAT THERE/LL BE SOME SUN DEVELPING DURING PM...BUT IT MAY TAKE A WHILE TO GET THRU LO CLDS AND CONVCTIVE DEBRIS...SO I THINK ANY MENTION OF SUN MIGHT BE BETTER AS "BECOMING PTLY SUNNY" ON FRIDAY RATHER THAN STARTING DAY WITH PRTLY SUNNY. SPN
In the hours before
Special weather statement, Jun 1, 10:21 PM EDT, 29 minutes before
VAZ007-010-011-WVZ042-021000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1021 PM EDT THU JUN 1 1995 SHOWERS AND THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN OVER PARTS OF BLAND...TAZEWELL...MERCER AND GILES COUNTIES THROUGH THE EVENING HOURS. RADAR RAINFALL ESTIMATES INDICATE PARTS OF THESE COUNTIES HAVE RECEIVED UPWARDS OF 1.25 INCHES OF RAIN IN AN HOUR WITH UP TO 2 INCHES IN A 3 HOUR PERIOD. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY DURING OVERNIGHT HOURS... THIS MAY CAUSE SMALL STREAMS TO REACH BANKFULL OR OVERFLOW THEIR BANKS ONTO LOW LYING NEIGHBORING AREAS AND ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. NOGUEIRA
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:56 PM EDT | Flash Flood Warning | RNK | Henry | 3 hr |
| Jun 2, 1:58 PM EDT | Flash Flood Warning | RNK | Carroll | 2 hr |
| Jun 2, 6:00 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.